Four-digit numbers which are squared sums

Authors: Coughlin, Heather; Jue, Brian

Source: International Journal of Mathematical Education in Science and Technology, Volume 40, Number 4, January 2009 , pp. 550-554(5)

Publisher: Taylor and Francis Ltd

Buy & download fulltext article:


Price: $53.42 plus tax (Refund Policy)


There is a very natural way to divide a four-digit number into 2 two-digit numbers. Applying an algorithm to this pair of numbers, determine how often the original four-digit number reappears.

Keywords: modular arithmetic; number theory; sums of powers

Document Type: Research Article


Affiliations: Department of Mathematics, California State University, Tock, CA, USA

Publication date: January 1, 2009

More about this publication?
Related content


Free Content
Free content
New Content
New content
Open Access Content
Open access content
Subscribed Content
Subscribed content
Free Trial Content
Free trial content

Text size:

A | A | A | A
Share this item with others: These icons link to social bookmarking sites where readers can share and discover new web pages. print icon Print this page